Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

What causes dry and itchy lumps on scrotum?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
Hi, I have a kind of rash on my right side scrotum, that I have had for several years with no healing whatsoever. The rash looks like small dry lumps on the skin and sometimes I itch it so bad I get sores from it. I went to the doctor with it, and she prescribed me some anti-itching cream, because she though if I stopped itching it, it would eventually go away. It did not remove the itch nor do anything to better the rash, and I can't really find any good advice on how to cure it. Any idea what this might be?
Posted Sat, 9 Aug 2014 in Men's Health
 
 
Answered by Dr. Geetika Paul 5 hours later
Brief Answer:
Please provide pictures

Detailed Answer:
Hi

It is difficult to reach an exact diagnosis in your case , going by the description alone. Although I do suspect a fungal cause in your case.
It would be great if you can click some close up pictures of the skin condition and upload them here on this page.
Also please tell what all medicines have you been applying.
Is the problem persistent or does it heal up completely in between.?
Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What causes dry and itchy lumps on scrotum? 31 minutes later
I uploaded a picture now, though it varies in visibility depending on how much i scratch it, so i dont know if this is enough for you to evaluate. I only used one cream, which was Locoid 0.1% hydrocortizone cream. I also tried putting some moisturiser on it at first, because i thought it was only dry skin. Neither helped the least. The problem is a pretty persistent everyday thing, though its not constantly itching all day, it does at least once a day.
 
 
Answered by Dr. Geetika Paul 10 minutes later
Brief Answer:
Eczematised fungal infection, should get better

Detailed Answer:
Hi

I have seen the attached picture.
You seem to be having neurodermatitis which is basically an eczema of the scrotal region. Also I can see slight scaling in the region which denotes a fungal infection.
You need to mix and apply cortisone cream and canestan cream over the affected areas twice a day. Use this medicine continously for atleast two weeks. You should surely avoid touching or scratching the area since this type of eczema increases on rubbing.
Wear cotton undergarments so as to decrease friction and sweating.
You can take some oral antihistamine like claritin tablet once a day or benadryl in the adult dosage for about a week along.
I am sure this will help in solving your problem.

Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: What causes dry and itchy lumps on scrotum? 52 minutes later
Okay, thank you so much! I'm wondering, does the Locoid cream i previousily used work as the cortisone part of the mix with canestan?
 
 
Answered by Dr. Geetika Paul 1 hour later
Brief Answer:
Medicine for neurodermatitis

Detailed Answer:
Hi again


Yes even locoid cream would help in your problem . But make sure that you follow the treatment regularly for atleast ten to fourteen days.
In addition , you can continue to moisturize the area regularly with a good moisturizer or oil like coconut or olive oil.

And as told, the most important part is to avoid itching or scratching .

Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor